Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 8, 2017, 1:21 PM EDT for Orange County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 1:21 PM EDT (17:21 UTC)
- Expired
- Jul 8, 2017, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Tampa radar (KTBW), 101 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522
WWUS82 KMLB 081721
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
121 PM EDT SAT JUL 8 2017
FLZ045-053-144-081745-
Osceola FL-Orange FL-Southern Lake County FL-
121 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...
At 117 PM EDT, Doppler radar was tracking the leading edge of a gust
front associated with strong thunderstorms along a line extending
from near Groveland to 7 miles southwest of Lake Louisa to 10 miles
west of Four Corners. Movement was east at 25 mph.
Wind gusts to around 40 mph will be possible with these storms.
Locations impacted include...
Ocoee, Winter Garden, Groveland, Mascotte and Windermere, Champions
Gate, Celebration, and Campbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near any of the small lakes in the advisory area, get out
of the water and move indoors or inside a vehicle. Lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 2864 8191 2863 8154 2844 8152 2814 8146
2814 8152 2820 8152 2826 8156 2826 8166
2835 8166 2835 8179 2836 8179 2836 8186
2835 8186 2835 8196
TIME...MOT...LOC 1717Z 249DEG 21KT 2852 8189 2838 8181 2828 8181
$$
CristaldiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 9:30 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 8, 9:30 AM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 930 AM EDT Sat Jul 8 2017 .DISCUSSION... ...Higher coverage of showers/storms this afternoon and evening... Current-Tonight...Morning KXMR sounding rather moist at 1.77 inches and also cooler aloft at 500 mb (-8.0C). The 915 MHZ Cape wind profiler shows light southwesterly flow (5-10kts) below 3.0KFT with light/variable winds above this level. Weak low-level troughing across the Eastern Seaboard and Deep South should suppress weak surface ridging to across the south-central FL peninsula, while ridging aloft continues across central Florida. Light/variable morning winds will become generally more southerly over the interior this afternoon while ESE along the east coast with sea breeze development and slow movement inland. The sea breeze formation may be a bit more delayed north of the Treasure Coast with current low- level ridge placement. While moisture has deepened over the past 24 hours and MOS guidance suggests 60-80pct PoPs, will stick with 50pct along the east coast and 60pct into the interior. With cooler air aloft, as well as some drier air in the mid-levels, will have to be on the lookout for some strong microburst winds with a few stronger cells. Heavy downpours, frequent lightning, and small hail will be other threats. Shower and storm activity will diminish into mid/late evening. Max temps should reach the lower to middle 90s again before storms occur. Lows again in the 70s areawide. Winds will become light SSW/SW during the night. && .AVIATION...Continued VFR this morning and early afternoon. The east coast sea breeze will generate isolated-scattered lightning storms early this afternoon across coastal counties with VCTS, at least, likely necessary for coastal terminals. High PoPs forecast for afternoon/evening into the interior with tempo groups likely necessary anywhere from mid-late afternoon into early-mid evening. Heavy downpours, frequent lightning, and potential microburst winds the main threats. && .MARINE...Today-Tonight...Low-level ridge axis across the south- central peninsula today. SSW/SW morning light winds will become ESE/SE this afternoon generally 6-12 kts. Pressure gradient weak enough that wind direction will revert back to SSW/SW tonight with speeds around 8-13 kts over the open Atlc. Seas remain conducive for favorable small craft boating at 1-2 ft, except up to 3 ft well offshore. Isolated-widely scattered storms are expected, especially over the Gulf Stream. Gusty outflow winds from scattered strong lightning storms over land this afternoon could push back to the coast and affect the intracoastal waters. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Cristaldi
Hazardous weather outlook, Jul 8, 10:20 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 1020 AM EDT Sat Jul 8 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1020 AM EDT Sat Jul 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture will lead to a greater coverage of storms than in recent days. Scattered storms are expected to form along the east coast sea breeze by mid afternoon, then increase in coverage through early evening. Sea and lake breezes along with thunderstorm outflow boundaries, will interact from late afternoon into early evening. Coupled with cooler temperatures aloft, this could lead to a few strong storms, mainly after 500 PM. Wind gusts to 50 MPH or higher, hail to around 1 inch in diameter, frequent lightning are possible. Move indoors to safety if skies look threatening or you hear thunder. .FLOOD IMPACT... Slow storm motion to the north at 5 to 10 mph will allow for quick 2 or 3 inch downpours in a few of the stronger storms. Considerable water ponding can be expected on some roadways and other poorly drained areas. .RIP CURRENT IMPACT... A small east swell combined with tidal affects from a full moon will result in a moderate rip current risk. The ocean may look very inviting, but the seaward pull from rip currents is expected to be strong, especially from late morning through late afternoon. Only swim in the ocean near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered storms that form over land this afternoon will be capable of producing gusty winds to around 35 knots. Storms will mainly affect inland lakes, but some gusty outflow winds could also reach the intracoastal waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Afternoon shower and thunderstorm chances will remain higher than normal over much of the area on Sunday. The highest storm coverage should then shift to the interior early next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Lascody/Cristaldi
In the hours before
Special weather statement, Jul 8, 12:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1248 PM EDT SAT JUL 8 2017
FLZ044-045-144-081715-
Northern Lake County FL-Orange FL-Southern Lake County FL-
1248 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 115 PM EDT...
At 1246 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Dora, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Plymouth, Lake Dora, Mount Dora and Mount Plymouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2877 8179 2890 8167 2880 8151 2878 8151
2874 8153 2870 8157 2867 8166
TIME...MOT...LOC 1646Z 221DEG 17KT 2877 8167
CristaldiSpecial weather statement, Jul 8, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
121 PM EDT SAT JUL 8 2017
FLZ045-053-144-081745-
Osceola FL-Orange FL-Southern Lake County FL-
121 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...
At 117 PM EDT, Doppler radar was tracking the leading edge of a gust
front associated with strong thunderstorms along a line extending
from near Groveland to 7 miles southwest of Lake Louisa to 10 miles
west of Four Corners. Movement was east at 25 mph.
Wind gusts to around 40 mph will be possible with these storms.
Locations impacted include...
Ocoee, Winter Garden, Groveland, Mascotte and Windermere, Champions
Gate, Celebration, and Campbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near any of the small lakes in the advisory area, get out
of the water and move indoors or inside a vehicle. Lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 2864 8191 2863 8154 2844 8152 2814 8146
2814 8152 2820 8152 2826 8156 2826 8166
2835 8166 2835 8179 2836 8179 2836 8186
2835 8186 2835 8196
TIME...MOT...LOC 1717Z 249DEG 21KT 2852 8189 2838 8181 2828 8181
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:10 PM EDT | Special Weather Statement | MLB | Orange | 65 min |
| Jul 7, 8:24 PM EDT | Tornado Warning | MLB | Orange | 38 min |
| Jul 7, 8:27 PM EDT | Tornado Warning | MLB | Osceola | 18 min |
| Jul 7, 9:14 PM EDT | Special Weather Statement | MLB | Seminole | 61 min |
| Jul 8, 12:48 PM EDT | Special Weather Statement | MLB | Lake | 27 min |
| Jul 8, 1:56 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 49 min |
| Jul 8, 3:07 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange, Volusia | 83 min |
| Jul 8, 3:12 PM EDT | Special Weather Statement | MLB | Seminole | 33 min |
| Jul 8, 3:18 PM EDT | Special Marine Warning | MLB | 42 min | |
| Jul 8, 3:23 PM EDT | Special Weather Statement | MLB | Seminole | 22 min |
| Jul 8, 3:34 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 56 min |
| Jul 8, 3:46 PM EDT | Special Weather Statement | MLB | Osceola | 59 min |
| Jul 8, 4:16 PM EDT | Special Marine Warning | MLB | 44 min | |
| Jul 8, 4:18 PM EDT | Special Weather Statement | MLB | Brevard | 42 min |
| Jul 8, 4:46 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.